Thunderstorm Wind, Christian
- When
- June 12, 6:20 PM CST
- Where
- Christian County, Ozark
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.017, -93.217
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 12, 1:25 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT THU JUN 12 2003 FORECAST CHALLENGE CONTINUES TO BE WHEN AND WHERE CONVECTION WILL OCCUR OVER THE NEXT SEVERAL DAYS. CONSIDERABLE CLOUDINESS AND NUMEROUS MESOSCALE BOUNDARIES ARE LEFT OVER FROM LAST NIGHTS CONVECTION OVER THE FORECAST AREA...BUT ENOUGH BREAKS IN THE CLOUDS HAVE ALLOWED TEMPERATURES TO RISE IN THE MID AND UPPER 70S. UPPER 70S SHOULD BE ENOUGH TO BREAK ANY CAP IN PLACE...AND INDEED SOME DEVELOPMENT IS OCCURRING WHERE SIGNIFICANT BREAKS IN THE CLOUDS ARE PRESENT. ORGANIZED CONVECTIVE CHANCES WILL LIKELY REVOLVE AROUND UPPER VORT CENTERS WHICH SHOW UP PROMINENTLY IN BOTH VISIBLE AND WATER VAPOR METSAT IMAGERY. THE FIRST IS IN NORTHEAST NEAR MANHATTAN (KMHK)...THE SECOND IN IN NE OK NEAR BARTLESVILLE (KBVO)...AND ANOTHER WEAKER DISTURBANCE ALONG THE KS/AR BORDER SW OF WEST PLAINS (KUNO). SHORT TERM MODELS SHOW VORTS 1 AND 2 MOVING THROUGH THE FORECAST AREA TONIGHT...BUT INITIAL MODEL QPF FIELDS HAVE BEEN AWFUL. BELIEVE WE WILL SEE SCATTERED CONVECTION CONTINUE TO DEVELOP OVER THE AREA WITH PEAK DIURNAL HEAT CYCLE...BUT CONVECTION THAT WILL MAINTAIN ITSELF WELL INTO THE EVENING WILL LIKELY BE ASSOCIATED WITH UPPER FEATURES. WILL GO WITH LIKELY RAIN CHANCES (60-70 POP) WITH OVERALL BEST CHANCES IN THE WEST. 18Z SOUNDING HAS PRECIPITABLE WATER VALUE OF ABOUT 1.4 INCHES IN WEAKLY SHEARED ENVIRONMENT...SO PULSE STORMS THE MAIN THREAT ALONG WITH HEAVY RAINFALL. BROKEN RECORD WILL CONTINUE FRIDAY. MAIN 500MB WESTERLIES REMAIN WELL NORTH OF THE AREA OVER THE NEXT FEW DAYS. BOTH THE GFS AND ECMWF DEVELOP A CUTOFF 500MB LOW NEAR THE ARKLATEX REGION SAT/SUN WITH AN UPPER RIDGE BUILDING INTO THE CENTRAL AND NORTHERN PLAINS. SFC FRONT WILL DRIFT THROUGH THE AREA FRI AND THEN INTO THE ARKLATEX AND LOWER MS VLY OVER THE UPCOMING WEEKEND. WILL MAINTAIN LOW POPS IN THE EXTENDED PORTION OF THE FORECAST...BUT MAY NOT BE QUITE AS BULLISH CONCERNING THE PRECIPITATION AS PREVIOUS FORECASTS. CONSIDERABLE DIFFERENCES EXIST BY MIDWEEK CONCERNING THE FATE OF THE CUTOFF LOW SOUTH OF THE AREA...WITH THE ECMWF LIFTING IT BACK TO THE NORTH INTO THE FORECAST AREA WED. STILL WORKING ON GRIDDED DATA IN THE SHORT TERM...AND MAY HAVE TO CONSIDER A FLOOD WATCH FOR TONIGHT...BUT THAT WILL REQUIRE FURTHER COORDINATION. .SGF... .MO...NONE. .KS...NONE. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE STORMS WITH DAMAGING WIND AND ONE INCH HAIL POSSIBLE. LOCALLY HEAVY RAIN WITH ISOLATED FLOODING POSSIBLE. AREAS AFFECTED AND TIMING: COUNTIES ALONG AND WEST OF A LINE FROM ELDON TO SPRINGFIELD TO BRANSON. DISCUSSION: A WEAK STATIONARY FRONT WILL REMAIN IN PLACE FROM CENTRAL KANSAS TO EXTREME NORTHERN MISSOURI. UNSTABLE AIR SOUTH OF THIS BOUNDARY COUPLED WITH UPPER AIR DISTURBANCES OVER EASTERN KANSAS AND NORTHEAST OKLAHOMA WILL INTERACT WITH THIS MOIST AND UNSTABLE AIR MASS TO PRODUCE THUNDERSTORMS. THIS ACTIVITY WILL DEVELOP OR MOVE EASTWARD INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI BY MID AFTERNOON AND EARLY THIS EVENING...AND INTO THE REST OF THE MISSOURI OZARKS TONIGHT. INSTABILITY HAS BEEN LIMITED BY EXTENSIVE CLOUD COVER SO FAR TODAY...SO WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED STORMS MAY PRODUCE MARGINALLY SEVERE WINDS AND HAIL. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL DUE TO THE VERY MOIST ATMOSPHERE. THIS WILL LEAD TO POSSIBLE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. UPPER AIR DISTURBANCES COUPLED WITH A FRONT SLOWLY DROPPING THROUGH THE REGION WILL LEAD TO ADDTIONAL SCATTERED THUNDERSTORMS DEVELOPMENT EACH DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SEVERE STORM PROBABILITY AND AREAL COVERAGE IS EXPECTED TO BE LOW...EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LOCAL CONDITIONS AND STAY UP TO DATE WITH THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
The Springfield radar (KSGF), 29 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364225.